MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT STD CONN CABLE 2.4M; MEGA SOFT STANDARD CABLE 2.4M (8-0")

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT STD CONN CABLE 2.4M; MEGA SOFT STANDARD CABLE 2.4M (8-0")
Model Number M2K01
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional information received: account has had megasoft for more than 4 years.While the surgeon was skeletonizing the ima a debacey with a ratek in it was being used to help with skeletonization.Bovie had a 60 degree bend.Electrical current arced to the ratek/debakey.Ratek was dry.Ratek singed.Ratek was about 2 inches away from the active bovie tip.Bovie tip was megadyne tip ¿ bovie tip status is unknown at this time.Surgeon noticed arcing throughout the procedure.Settings on generator on 30/30.They did not keep the heating pad in place (is that different than the bair hugger used to keep the patient warm?).According to emily the stacking order was: megasoft pad.Or table cover/sheet.Stryker underbody warmer.Draw sheet.Patient.A monopolar bovie pencil (megadyne) was being used in a recent cardiovascular case and the electrical energy jumped (arced) which slightly burned a raytec sponge in the chest cavity.Surgeon said bovie pencil seemed erratic most of the case so she decided to replace it which resolved the issue.Clinical engineering seems concerned that the megasoft pad was the cause of this arcing.Discussed power setting and how that effects the procedure.Discussed the path of electricity from the pad, patient, and table.Went over report from e.Boggs and ways to improve the procedure with the devices in the future.
 
Event or Problem Description
It was reported by that while the surgeon was performing a cabg with a megadome electro surgical and mega soft electrode.The ess pencil to the deboki set a piece of the gauze on fire.The was no patient consequences.
 
Additional Manufacturer Narrative
(b)(4) date sent: 4/13/2022.Please see mw#(b)(4) attached.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/4/2022.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The cable was returned with no apparent damage.The cable was functionally tested with a multimeter and meets the specification, no abnormalities were observed.There was no evidence of flame flash fire as reported.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
MEGASOFT STD CONN CABLE 2.4M
Common Device Name
MEGA SOFT STANDARD CABLE 2.4M (8-0")
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
11506 south state street
draper, UT 84020
MDR Report Key13965103
Report Number1721194-2022-00019
Device Sequence Number4186259
Product Code GEI
UDI-Device Identifier10614559105177
UDI-Public10614559105177
Combination Product (Y/N)N
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM2K01
Device Catalogue NumberM2K01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer04/01/2022
04/05/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/04/2022
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale